Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 334, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 11, 2014, 2:46 PM CDT for Franklin Parish, Richland Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2014, 2:46 PM CDT (19:46 UTC)
- Expired
- Aug 11, 2014, 3:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 164 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765
WUUS54 KJAN 111946
SVRJAN
LAC041-083-112045-
/O.NEW.KJAN.SV.W.0334.140811T1946Z-140811T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT MON AUG 11 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN PARISH IN NORTHEAST LOUISIANA...
RICHLAND PARISH IN NORTHEAST LOUISIANA...
* UNTIL 345 PM CDT
* AT 246 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALTO...AND
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ARCHIBALD AROUND 300 PM CDT.
MANGHAM AROUND 305 PM CDT.
CROWVILLE AROUND 330 PM CDT.
BAKERS AROUND 335 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BASKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3250 9192 3250 9148 3236 9146 3236 9150
3233 9148 3230 9153 3225 9152 3225 9156
3224 9152 3221 9155 3220 9153 3200 9161
3203 9191 3208 9193 3210 9188 3216 9190
3217 9199 3220 9201 3227 9200 3228 9204
TIME...MOT...LOC 1946Z 285DEG 22KT 3235 9189
HAIL...0.75IN
WIND...60MPH
$$
DC2 follow-up statements
069
WWUS54 KJAN 112013
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT MON AUG 11 2014
LAC041-083-112045-
/O.CON.KJAN.SV.W.0334.000000T0000Z-140811T2045Z/
RICHLAND LA-FRANKLIN LA-
313 PM CDT MON AUG 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FRANKLIN AND
SOUTHERN RICHLAND PARISHES UNTIL 345 PM CDT...
AT 313 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANGHAM...AND
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CROWVILLE AND BAKERS AROUND 345 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BASKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3250 9180 3250 9148 3243 9147 3243 9149
3236 9146 3236 9150 3233 9148 3230 9153
3225 9153 3225 9156 3220 9153 3200 9161
3203 9191 3208 9193 3210 9188 3216 9190
3217 9199
TIME...MOT...LOC 2013Z 286DEG 16KT 3232 9176
HAIL...0.75IN
WIND...60MPH
$$
DC575
WWUS54 KJAN 112029
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT MON AUG 11 2014
LAC083-112039-
/O.CAN.KJAN.SV.W.0334.000000T0000Z-140811T2045Z/
RICHLAND LA-
329 PM CDT MON AUG 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RICHLAND PARISH IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3210 9188 3213 9190 3216 9189 3218 9183
3222 9182 3225 9177 3231 9176 3228 9153
3226 9153 3225 9156 3221 9155 3220 9153
3200 9162 3203 9191 3207 9193
TIME...MOT...LOC 2029Z 288DEG 20KT 3204 9173
$$
LAC041-112045-
/O.CON.KJAN.SV.W.0334.000000T0000Z-140811T2045Z/
FRANKLIN LA-
329 PM CDT MON AUG 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FRANKLIN PARISH UNTIL 345 PM CDT...
AT 329 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JIGGER...AND
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
FRANKLIN PARISH...INCLUDING THE FOLLOWING LOCATIONS...GILBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3210 9188 3213 9190 3216 9189 3218 9183
3222 9182 3225 9177 3231 9176 3228 9153
3226 9153 3225 9156 3221 9155 3220 9153
3200 9162 3203 9191 3207 9193
TIME...MOT...LOC 2029Z 288DEG 20KT 3204 9173
HAIL...<.75IN
WIND...60MPH
$$
DCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 10:29 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 11, 10:29 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1029 AM CDT MON AUG 11 2014 .UPDATE... JUST ANOTHER QUICK UPDATE FOR THIS MORNING. INCREASED POPS FOR THE MORNING HOURS AGAIN...THIS TIME THROUGHOUT THE CWA. REDUCED THE HIGHS A COUPLE DEGREES THROUGHOUT THE CWA AS WELL. TOOK OUT THE LIMITED HEAT RISK IN THE HWO TOO. TEMPS WILL NOT BE AS HIGH TODAY AND WITH THE CLOUD COVER AROUND HEAT INDICES MAY APPROACH 100 BUT WILL NOT BE A RISK FACTOR TODAY. THE SURFACE FRONT IS KNOCKING ON OUR DOOR NOW AND THE ASSOCIATED NORTHERLY WINDS WILL HELP KEEP TEMPS DOWN JUST A TAD TOO. HOWEVER...STILL EXPECTING SOME STRONG/SEVERE STORMS TO DEVELOP THIS AFTERNOON. THE MAIN RISK WILL CONTINUE TO BE HEAVY DOWNPOURS/FLASH FLOODING AND WIND GUSTS. /10/ && .AVIATION... TSRA CLUSTER MOVING ACROSS HWY 82 CORRIDOR IMPACTING KGLH/KGWO AND SOON TO BE KGTR. LIFR/IFR CONDS HAVE BEEN OBSERVED WITH THE +TSRA. CLUSTER SHOULD SLOWLY EXPAND THROUGH LATE MORNING THROUGH AFTN ACROSS REGION LIKELY IMPACTING EACH SITE THROUGH AFTN AND EARLY EVENING. WILL TIME IN AND OUT DIRECT IMPACT MVFR TO LIFR DROPS. SURFACE WINDS WILL BE W/WNW AT 10 KT OR LESS OUTSIDE OF STORMS BUT COULD GUST TO 30-40 KT INVOF STORMS WITH TOPS NEAR 35-45 KFT. ACTIVITY WILL WANE BY MID TO LATE EVENING AND SURFACE WINDS BECOME MORE NORTHERLY BEHIND WEAK COLD FRONT. /ALLEN/ && .PREV DISCUSSION... /ISSUED 747 AM CDT MON AUG 11 2014/ UPDATE...INCREASED POPS SUBSTANTIALLY ALONG THE HIGHWAY 82 CORRIDOR GIVEN LATEST RADAR TRENDS. HAVE ALSO REDUCE HOURLY TEMPS AND OVERALL MAX HIGHS FOR THE SAME REGION. DISCUSSION...NUMEROUS SHOWERS AND THUNDERSTORMS WITH HIGH RAINFALL RATES OF 2-3 INCHES PER HOURS ARE TRAINING OVER THE MS DELTA. THIS ACTIVITY WILL CONTINUE ACROSS THE HWY 82 CORRIDOR THROUGH THE MORNING HOURS AS INSTABILITY AND DEEP MOISTURE COMBINES WITH A MORE CONCENTRATED SHORTWAVE TROUGH LOCATED OVER THE OZARKS. WILL CONTINUE TO MONITOR FOR FLASH FLOODING RISK WITH THIS ACTIVITY. THE COMBINATION OF LIFT AND SUPPORTING THERMO ENVIRONMENT WILL AID MORE DEVELOPMENT THROUGH THE DAY WITH SOME TSTORMS BEING STRONG TO SEVERE. SEE PREVIOUS DISCUSSION FOR MORE DETAILS. TEXT AND GRAPHIC UPDATES WILL BE OUT SHORTLY. /ALLEN/ PREV DISCUSSION... /ISSUED 348 AM CDT MON AUG 11 2014/ SHORT TERM...MAIN FOCUS TODAY WILL AGAIN BE ON THE HEAT/HUMIDITY AS WELL AS MORE AFTERNOON STORMS...SOME OF WHICH MAY BECOME SEVERE. DESPITE HAVING A GOOD PORTION OF THE AREA WORKED OVER BY STORMS YESTERDAY...THE ATMOSPHERE IS SETUP TO RELOAD AND ONCE AGAIN DESTABILIZE. THERE CONTINUES TO BE A SUBTLE SFC BOUNDARY ACROSS THE AREA THAT HAS BEEN LEFTOVER BY STORMS THE LAST TWO DAYS. THIS FEATURE IS GENERALLY SITUATED FROM SE MS AND EXTENDS UP TOWARD THE ARKLATEX. WHAT IS DIFFERENT THIS MORNING IS THAT THERE EXISTS ANOTHER BOUNDARY...THE ACTUAL SFC FRONT...AND IT EXTENDS FROM W-E ACROSS N OK/AR. E OK AND W AR IS WHERE THESE FEATURES MEET AND IS THE SOURCE REGION FOR OUR LOW LEVEL MOISTURE RECOVERY. A SOLID 350K 850MB THETA E AXIS ORIGINATES HERE AND IS PROGGED TO EXPAND EASTWARD INTO THE CWA TODAY AHEAD OF THE SFC FRONT. THERE ALSO EXISTS A DECENT LOW LEVEL THERMAL AXIS WITHIN THE I-20 CORRIDOR TO OUR WEST. THE COMBINATION OF THE ABOVE FEATURES WILL PROMOTE SFC TEMPS WARMING TO 93-95 AND SFC DEWPTS HOLDING AROUND 72-75. THIS WILL RESULT IN HI'S OF 100-105 FROM MIDDAY INTO THE AFTERNOON BEFORE STORMS KNOCK TEMPS DOWN. ADDITIONALLY...SUCH CONDITIONS WILL SUPPORT HIGH INSTABILITY AS SLIGHTLY STEEPER LAPSE RATES LOOK TO SPREAD OVER SOME OF THE CWA. EXPECTATIONS ARE FOR SBCAPE TO NEAR 3500 J/KG. OF NOTE IS A WELL DEFINED S/WV MOVING ACROSS OK WHICH IS ACTING ON OUR MOISTURE SOURCE REGION AND FIRING CONVECTION THIS AM. IT APPEARS MOST OF THE INGREDIENTS WILL COME TOGETHER BY AFTERNOON FOR STORMS TO FIRE AND EVOLVE E/SE INTO EARLY EVENING. WITH WILL OCCUR AHEAD OF THE SFC FRONT AND IN TANDEM WITH THE MIDLEVEL WAVE. GUIDANCE INDICATES THAT NEAR 20KTS OF 0-6KM SHEAR WILL EXIST BY LATER IN THE DAY WHICH SHOULD HELP TO ORGANIZED UPDRAFTS INTO MULTI-CELL CLUSTERS. DUE TO A FAVORABLE THERMO ENVIRONMENT DEVELOPING BY THIS TIME...EXPECT A DECENT ROUND OF STRONG/SVR STORMS BETWEEN 3-9PM WITH DAMAGING WINDS THE MAIN THREAT. HIGH MOISTURE CONTENT (2.0 TO 2.2 IN PWS) TO THE AIRMASS WILL ALSO SUPPORT LOCALLY HEAVY RAINFALL. OVERNIGHT...DRIER MID LEVEL AIR ASSOCIATED WITH THE ABOVE MENTIONED S/WV WILL STEADILY SPREAD SOUTHWARD LATE TONIGHT AND INTO TUE. THIS WILL BEGIN LIMITING PRECIP POTENTIAL FROM N TO S DURING THIS TIME AS AN AIRMASS CHARACTERIZED BY PWS 1.5 IN OR LESS SPREADS ACROSS THE CWA ON TUE INTO TUE NIGHT. RAIN CHANCES ON TUE WILL MAINLY BE DURING THE FIRST HALF OF THE PERIOD WITH LOWERING CHANCES BY LATER AFTERNOON/EVE. AS FOR FORECAST HAZARDS...WILL CONTINUE THE MENTION OF LIMITED HEAT STRESS AS HI'S WILL PEAK BETWEEN 100-105 TODAY. THIS WILL BE THE LAST DAY TO CARRY THIS. WILL ALSO CONTINUE TO HIGHLIGHT THE THREAT FOR STRONG/SVR STORMS IN THE GRAPHICS AND HWO. /CME/ LONG TERM...WEDNESDAY THROUGH SUNDAY...GFS/ECMWF IN AGREEMENT FROM THE BEGINNING OF THIS PERIOD THROUGH FRIDAY AS SURFACE COLD FRONT WILL HAVE BECOME STATIONARY ALONG THE GULF COAST AND DEEP LEVEL DRY NORTHWESTERLY FLOW PREVAILS OVER THE AREA. WHILE WEDNESDAY AND TO SOME EXTENT THURSDAY WILL BE LIMITED COOL AIR ADVECTION DAYS...FRIDAY SHOULD SEE A 30 DEGREE DIURNAL RANGE AS THE AUGUST SUN WORKS ON THE DRY AIR TO BOOST MAX TEMPS INTO THE MID 90S AFTER STARTING IN THE MID 60S. MOVING INTO THE WEEKEND...THE MODELS BEGIN TO DIVERGE. WHILE THEY BOTH AGREE THAT THE OLD FRONTAL BOUNDARY WILL BEGIN BACKING UP FROM THE SOUTHWEST BY SATURDAY AFTERNOON...THEY DIFFER ON THE HANDLING OF THE MID LEVEL WAVE TOPPING THE LARGE RIDGE OVER THE WEST. THE ECMWF WANTS TO KEEP THE WAVE WEEK AND MOVE THE WAVE EAST AS RIDGING TAKES PLACE TO THE SOUTH. THE GFS DROPS THE WAVE SOUTHEAST IN THE NORTHWEST FLOW AS A GENERAL TROFFINESS REMAINS OVER THE EASTERN STATES. GFS SOLUTION LOOKS MORE BELIEVABLE GIVEN THE TENDENCY FOR TROFFINESS OVER THE EASTERN STATES THIS SUMMER. THIS ALL BOILS DOWN TO INCREASED CONVECTIVE POSSIBILITIES WHICH HAS ALSO BEEN THE NORM FOR THIS SUMMER./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 72 92 68 / 55 48 21 11 MERIDIAN 91 72 92 67 / 58 50 26 12 VICKSBURG 92 71 92 63 / 57 45 16 9 HATTIESBURG 93 74 95 72 / 50 47 39 16 NATCHEZ 91 73 90 69 / 48 37 29 9 GREENVILLE 87 71 90 65 / 84 19 7 5 GREENWOOD 87 71 91 64 / 84 22 9 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 11, 2:21 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 221 PM CDT MON AUG 11 2014 ARZ074-075-LAZ007>009-016-MSZ018-019-025>052-055>058-065-066- 121930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-MADISON LA- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH- JASPER-CLARKE-COVINGTON-JONES- 221 PM CDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ015-023>026-MSZ053-054-059>064-072>074-121930- RICHLAND-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- MARION-LAMAR-FORREST- 221 PM CDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS AND FLASH FLOODING RISK...LIMITED TIMING...REMAINDER OF TODAY THROUGH THIS EVENING THERE IS A LIMITED THREAT FOR SOME STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING. THE PRIMARY THREAT WILL BE WIND GUSTS OF 40 TO 60 MPH AND HEAVY RAINFALL POSSIBLY LEADING TO LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TONIGHT. ALLEN && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 11, 1:01 PM CDT, 1 hour 45 minutes before
LAZ023-025-026-MSZ053-059-060-111845-
ADAMS MS-JEFFERSON MS-CLAIBORNE MS-TENSAS LA-FRANKLIN LA-CONCORDIA LA-
101 PM CDT MON AUG 11 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT MON AUG 11 2014
...LINE OF STRONG STORMS MOVING INTO SOUTHWESTERN MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM HERMANVILLE TO 4 MILES EAST OF COOTER POINT AT
101 PM CDT...MOVING SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHERN CLAIBORNE...JEFFERSON AND NORTH CENTRAL ADAMS
COUNTIES...AND EXTREME NORTHEASTERN CONCORDIA...SOUTHEASTERN FRANKLIN
AND SOUTHERN TENSAS PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3201 9158 3202 9079 3189 9071 3185 9071
3183 9073 3166 9073 3165 9135
TIME...MOT...LOC 1800Z 332DEG 26KT 3193 9085 3192 9142
DCSpecial weather statement, Aug 11, 1:41 PM CDT, 1 hour 5 minutes before
MSZ052-056-058-066-111925-
SMITH MS-LAUDERDALE MS-JONES MS-CLARKE MS-
141 PM CDT MON AUG 11 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT MON AUG 11 2014
...STRONG STORMS MOVING INTO PORTIONS OF SOUTHEASTERN MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 4 MILES SOUTHWEST OF
ALAMUCHA TO 10 MILES WEST OF LAUREL AT 141 PM CDT...MOVING SOUTHEAST
AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CLARKE...JONES...SOUTHEASTERN LAUDERDALE AND EXTREME
SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3189 8847 3185 8863 3182 8894 3145 8894
3143 8896 3143 8906 3166 8940 3175 8940
3182 8932 3180 8931 3183 8891 3213 8891
3243 8851 3236 8841
TIME...MOT...LOC 1841Z 309DEG 23KT 3231 8851 3171 8930
BYBSpecial weather statement, Aug 11, 1:44 PM CDT, 1 hour 2 minutes before
MSZ062-063-111935-
LINCOLN MS-LAWRENCE MS-
144 PM CDT MON AUG 11 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT MON AUG 11 2014
...STRONG STORMS PUSHING SOUTH INTO PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 11 MILES EAST OF
WANILLA TO 7 MILES NORTH OF CASEYVILLE AT 144 PM CDT...MOVING SOUTH
AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN LAWRENCE AND LINCOLN COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3147 9063 3161 9063 3161 9067 3169 9069
3170 9041 3169 9041 3169 9038 3170 9037
3170 9026 3171 9025 3175 9014 3176 8998
3140 8996
TIME...MOT...LOC 1844Z 346DEG 14KT 3169 8995 3176 9061
BYBSpecial weather statement, Aug 11, 1:44 PM CDT, 1 hour 2 minutes before
LAZ025-026-MSZ053-054-059>061-111945-
ADAMS MS-JEFFERSON MS-FRANKLIN MS-COPIAH MS-CLAIBORNE MS-TENSAS LA-
CONCORDIA LA-
144 PM CDT MON AUG 11 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT MON AUG 11 2014
...LINE OF STRONG STORMS MOVING THROUGH SOUTHWESTERN MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 45 MPH
WINDS WAS LOCATED FROM 4 MILES SOUTH OF ALLEN TO 6 MILES NORTHEAST OF
CLAYTON AT 144 PM CDT...MOVING SOUTH AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EXTREME SOUTHEASTERN CLAIBORNE...SOUTHWESTERN COPIAH...
NORTHERN FRANKLIN...JEFFERSON AND NORTHERN ADAMS COUNTIES...AND
NORTHEASTERN CONCORDIA AND SOUTHWESTERN TENSAS PARISHES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3176 9159 3172 9156 3173 9153 3179 9158
3186 9157 3187 9158 3189 9157 3179 9056
3170 9056 3169 9073 3161 9074 3161 9063
3142 9064 3150 9160
TIME...MOT...LOC 1844Z 359DEG 13KT 3168 9066 3178 9149
DCSpecial weather statement, Aug 11, 2:18 PM CDT, 28 minutes before
MSZ072>074-112035-
MARION MS-LAMAR MS-FORREST MS-
218 PM CDT MON AUG 11 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT MON AUG 11 2014
...STRONG THUNDERSTORMS PUSHING SOUTH TOWARD THE HIGHWAY 98 CORRIDOR
IN SOUTHEASTERN MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 45 MPH WIND GUSTS WAS LOCATED FROM 20 MILES NORTHEAST OF
MACEDONIA TO 4 MILES NORTHWEST OF GOSS AT 218 PM CDT...MOVING
SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN FORREST...LAMAR AND MARION COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3101 8951 3099 8975 3139 9003 3139 8982
3143 8982 3144 8914 3103 8914 3097 8935
3100 8935 3100 8941 3097 8943 3097 8947
TIME...MOT...LOC 1918Z 329DEG 20KT 3163 8899 3140 8992
BYBSpecial weather statement, Aug 11, 2:36 PM CDT, 10 minutes before
LAZ015-023-112035-
RICHLAND LA-FRANKLIN LA-
236 PM CDT MON AUG 11 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT MON AUG 11 2014
...STRONG THUNDERSTORM ADVANCING TOWARD RICHLAND AND FRANKLIN
PARISHES...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 5 MILES NORTHWEST OF BUCKNER AT
235 PM CDT...MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL FRANKLIN AND SOUTHWESTERN RICHLAND PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3238 9201 3242 9198 3222 9152 3220 9154
3220 9149 3210 9151 3209 9149 3207 9149
3194 9157 3215 9191 3216 9190 3221 9200
3227 9200 3229 9204
TIME...MOT...LOC 1935Z 301DEG 23KT 3233 9201
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:22 PM CDT | Special Weather Statement | JAN | Tensas | 43 min |
| Aug 11, 1:01 PM CDT | Special Weather Statement | JAN | Tensas | 44 min |
| Aug 11, 2:36 PM CDT | Special Weather Statement | JAN | Franklin | 59 min |
| Aug 11, 2:54 PM CDT | Flash Flood Warning | JAN | Catahoula, Franklin, Richland, Tensas | 3 hr |
| Aug 11, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 64 min |
| Aug 11, 4:06 PM CDT | Flash Flood Warning | JAN | Concordia | 114 min |
| Aug 11, 4:27 PM CDT | Special Weather Statement | JAN | Concordia | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.